I am not on a clinic, I have been on methadone for 10 years. I want to detox. Anyone out there with good information please respond. I have a heart condition and am scared, but so very tired of methadone and all that goes with it. thanks
6 Nov 2010
Hi barbinva. I am positive that I can help you detox off the methadone. The information I have is 100% LEGIT because I have NOT only learned through books and legitimate websites, but have learned through my psychiatrist (who himself opened his very own methadone clinic 25 years ago and acted as the main doctor and owner), my therapist (who worked at many methadone clinics all over the country) and my private methadone clinic, how and when to safely and comfortably get off of methadone and other opiates. First, I want you to know that I am on 140 mg of methadone daily, and have been for 4 months. The reason for this is because I have been addicted to opiates, for 4 years. I did them ALL...
fom opiates as strong as oxycontin 80 mg and heroin, to opiates as weak as vicodan and percocet, I was terrified to withdrawal from any/all of the opiates, until I began to get a TON of information from my psychiatrist and therapist how to SAFELY and COMFORTABLY withdrawal from opiates, along with research from books and legitimate websites.
It is my understanding that you do not go to a methadone clinic, nor have a psychiatrist who can legally prescribe you medications made specifically for opiate withdrawals. But PLEASE, do not fear, through all my years of research and medical assistance, I have put together the most reliable recipe of "over the counter" medications and help for opiate withdrawals. I have also included a few prescription medications in case you have friends who can give you some. You can also purchase them online, but ONLY from the online stores that are in the U.S.A. DO NOT purchase from websites that also sell opiates like oxycontin or percocets..those are "too good to be true" websites.
To begin with, taper yourself down by about 5 mg/week. Do this until you hit about 20 mg of methadone a week. Then, taper yourself down by 2-2/12 mg a week. Once you get down to taking less than 5 mg of methadone a week, taper yourself by 1-1/2 a week. Then, you will be home free. BUT, use the following recipe once you hit 20-25 mg's a week, or simply when the withdrawals start to really hit you.
WHAT YOU WILL NEED/WHAT THEY ARE FOR:
******ALL CAN BE PURCHASED AT WALGREENS.YOU CAN PURCHASE THEM ALL ONLINE IF YOU CANNOT FIND A WALGREENS NEAR YOU, ALTHOUGH THEY ARE EVERYWHERE IN THE COUNTRY.*******
*Immodium-for stomach cramps and the runs. Take as much as this as you need, as it is not harmful at all.
*Naproxen-Sodium-also for the stomach cramps, and for the muscle aches/spasms.Take as many as you would advil.
*Benydryl- Take 2, 2 times a day for muscle aches/muscle spasms. Take 2-3 at night for sleep. Will make you drowsy during the day if the B6/B12/Vitaman C (disuccsed below) is not taken.
*Melatonin-Take 2-3 a night for sleep.
*Bath Salts-pour 2 cups into hot baths for muscle ahces/spasms.
*A strong, wide-selection mineral supplement w/ 100% of Zinc, Copper, Magnesium, Phosphorus, and if possible, Potassium.If you cannot find a supplement w/ potassium, take it seperatly, as mentioned next...
*Potassium- the highest mg capsuls he you can find. Bannana's are also an excellent sorce of potassium. Essential for muscle aches/muscle spasms.Take 3 times a day.
*Vitaman C-highest mg capsuls you can find. This is for the weakness/loss of energy, also can be helpful for depression.
*Vitaman B6/B12-highest mg capsuls you can find. This is also for the weakness/loss of energy.
*L-Tyrosine-the 500 mg capsuls. You can take up to 2,000 mg at a time, but start at 500-1,000. This is for ABSORBTION OF THE MEDICATION.
The following medications are prescription medications that, like I previously mentioned, can prescribed by a psychiatrist, be borrowed from friends, or even purchased online, but ONLY FROM WEBSITES THAT SAY "MADE IN THE U.S.A", and NOT from websites that sell "too good to be true" meds like oxycontin and percocets.
*Clonidine-the 0.2 mg pills. This is a blood pressure medication specifically made for opiate withdrawals. Use for chills/hot sweats/minor anxiety.Take 2-3 pills, 3 times a day.
*Soma or Flexiral-muscle relaxers used for muscle ahces/spasms. Take 2 pills, 3 times a day.
Trazadone-a sleep aid used for, obviously, sleep, and relaxing the muscles.
*Valium-A benzodiazepine. Use 2-3 of the 10 mg Valiums, 3-4 times a day for 5-7 days. Used for anxiety/restlessness/sleep. Don't take for more than a 7 day period of you can easily become addicted.
ALONG WITH THE MEDICATION REGIMENT...
*Spend as much time as you can in jaccuzzi's, hot baths, and hot showers. Remember when taking the hot baths, to pour at least 2 cups of bath salts into the water.
*Drink plenty of water. Eat sweets... will help with energy. Eat as much as you can, period. This is very important for energy and feeling stable.
*Starting working out as SOON as you feel you can. Start with simple walks, then to riding your bike, hitting the gym (cycling... easy stuff). Use the steam room at the gym afterwards to relax.
*Outside support like NA, or getting a therapist, is really important too. Even threads like these, with people who have been through the same thing as you, or will be going through detox soon, are important to show you that you are not alone. Trust me, it helps.
AND THATS IT!!! I know this seems like a lot, but once you have purchased the medications and have a good stash of it at your home, you will be easing through the withdrawals with hardly any problems. Keep in mind, as long as you taper yourself off the methadone at the correct amount per week (5 mg... 2 1/2... 1 mg... ), all these medications may not even be neccisary until you hit 20-25 mg of methadone per week.
Please let me know if you feel better about coming off the methadone, as I have spent a good hour trying to help you. Good luck girl, everything will be fine. Feel free to contact me whenever you need help or support!
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
hi i was at 105mg methadone, from pain meds dropped to 95 slowly but made me real sick and drawn out, daily withdrawl sympyoms for months ,tried ...
1 answer • 27 Jun 2010
... I've dropped from 240 mils a day to 100 mils, but am having a difficult time lowering any further. Is there anything that might help make it ...
2 answers • 18 Aug 2010
Recently I haven't been able to recieve my methadone dose and someone suggested that I might try to get prescribed Klonopin along with Phenegan ...
5 answers • 2 Sep 2010
I have been dosing for about 2 weeks now and I'm now @ 80mg per day. The nurses tell me that I am not far from "my peak" and that ...
3 answers • 20 Mar 2011
I have been working in the Fitness Industry for over a decade now. For the past 3 years straight, I have gone from Norco, then Methadone, to ...
4 answers • 24 Oct 2011